MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G56201
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: postal code: (b)(6) occupation: nurse unit manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a micropuncture transitionless access set was opened and placed on the sterile field.The nurse noticed that there was a hair attached to the bottom of the micropuncture tray.The hair was taped to the tray, and the tray was kept for investigation.The table was re-draped, and a new micropuncture kit was used.No adverse effects to the patient due to this occurrence.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, a micropuncture transitionless access set was opened and placed on the sterile field.The nurse noticed that there was a hair attached to the bottom of the micropuncture tray.The hair was taped to the tray, and the tray was kept for investigation.The table was re-draped, and a new micropuncture kit was used.There were no adverse effects to the patient due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, manufacturing instructions, and quality control procedures was conducted during the investigation.A visual inspection of the complaint device was also conducted.One prior-to-use mpis-402-nt-u-sst was returned to cook for investigation.A hair was noted on the tray.A document-based investigation evaluation was performed.One relevant non-conformance was noted; however, affected product was re-worked.There are 100% inspections in place to capture this non-conformance.There have been no additional complaints on the lot.The product ifu states ¿sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the return device suggests that there is evidence the complaint device was manufactured out of specification.As adequate inspection activities have been established and there have been no other lot-related complaints received from the field, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the main cause of this failure is manufacturing/quality control related.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12688484
Report Number1820334-2021-02376
Device Sequence Number16533707
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)240428(10)13926585
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberG56201
Device Catalogue NumberMPIS-402-NT-U-SST
Device Lot Number13926585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown